Alert archive / Texas / High Wind Watches in 2007

High Wind Watch 2, NWS Amarillo, TX

June 5, 200720 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind watch at Jun 5, 2007, 4:12 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jun 6, 2007, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 4:12 AM CDT (09:12 UTC)
In effect from
Jun 6, 2007, 10:00 AM CDT
Expired
Jun 6, 2007, 3:57 AM CDT
In force
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
2276 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 050912
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
412 AM CDT TUE JUN 5 2007

...HIGH WINDS EXPECTED FOR THE PANHANDLES ON WEDNESDAY...

.A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN OVER EASTERN COLORADO ON
WEDNESDAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN OVER THE
PANHANDLES. AS A RESULT...STRONG SOUTHWEST TO WESTERLY WINDS WILL
AFFECT THE PANHANDLES STARTING WEDNESDAY MORNING.

OKZ001>003-TXZ001>020-052115-
/O.NEW.KAMA.HW.A.0002.070606T1500Z-070607T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
412 AM CDT TUE JUN 5 2007

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE
ACROSS THE PANHANDLES ON WEDNESDAY. THE STRONG WINDS WILL BEGIN
WEDNESDAY MORNING AND THEN SHOULD DIMINISH WEDNESDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JJB
2 follow-up statements
000 
WWUS74 KAMA 052051
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
351 PM CDT TUE JUN 5 2007

...HIGH WINDS EXPECTED FOR THE PANHANDLES ON WEDNESDAY...

.A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN OVER EASTERN COLORADO
ON WEDNESDAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN
OVER THE PANHANDLES. AS A RESULT...STRONG SOUTHWEST WINDS WILL
AFFECT THE PANHANDLES STARTING WEDNESDAY MORNING AND CONTINUING INTO
THE EVENING HOURS.

OKZ001>003-TXZ001>020-060900-
/O.CON.KAMA.HW.A.0002.070606T1500Z-070607T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
351 PM CDT TUE JUN 5 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES.

SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE ACROSS THE
PANHANDLES ON WEDNESDAY. THE STRONG WINDS WILL BEGIN WEDNESDAY
MORNING AND THEN SHOULD DIMINISH WEDNESDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JOHNSON
000 
WWUS74 KAMA 060857
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
357 AM CDT WED JUN 6 2007

...HIGH WINDS EXPECTED FOR THE PANHANDLES TODAY...

.A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN OVER EASTERN COLORADO
TODAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN ACROSS THE
PANHANDLES. AS A RESULT...STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT
THE PANHANDLES TODAY AND CONTINUE INTO THE EVENING HOURS.

OKZ001>003-TXZ001>004-006>008-011-061700-
/O.UPG.KAMA.HW.A.0002.070606T1500Z-070607T0300Z/
/O.NEW.KAMA.HW.W.0002.070606T1500Z-070607T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-OLDHAM-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
HARTLEY...CHANNING...DUMAS...BORGER...VEGA
357 AM CDT WED JUN 6 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH AND SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST ONE-THIRD OF THE
TEXAS PANHANDLE TODAY. THE STRONG WINDS WILL BEGIN THIS MORNING AND
THEN SHOULD DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ005-009-010-012>020-061700-
/O.UPG.KAMA.HW.A.0002.070606T1500Z-070607T0300Z/
/O.NEW.KAMA.WI.Y.0003.070606T1500Z-070607T0300Z/
LIPSCOMB-ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI...
CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...
WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
357 AM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH AND SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 35 MPH RANGE
ACROSS THE PANHANDLES ON WEDNESDAY. THE STRONG WINDS WILL BEGIN THIS
MORNING AND THEN SHOULD DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JC

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Jun 5, 3:52 AM CDT, 20 minutes earlier.

Area forecast discussion, Jun 5, 3:52 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
352 AM CDT TUE JUN 5 2007

.DISCUSSION...
PLENTY OF POTENTIAL TODAY FOR STRONG THUNDERSTORMS...INCLUDING
ISOLATED SUPER CELLS. NOT SURE IF THE POTENTIAL WILL BE REALIZED
THOUGH AS THE CAP WILL STRENGTHEN THROUGH THE DAY. 700 MB TEMPS WARM BY
4 TO 6 DEGREES C THIS AFTERNOON AND EVENING...WITH 850MB TEMPS RISING
AS WELL. HOWEVER...MODELS DO HINT AT A WEAK SHORT WAVE THAT WILL MOVE
OVER THE RIDGE INTO THE PANHANDLES. THIS COULD BE ENOUGH ADDITIONAL
SUPPORT TO TRIGGER THE STORMS. STILL FELT CONTENT WITH THE 20 POPS
THOUGH THINKING THE CAP MAY HOLD AS CONVECTIVE TEMP COULD BE IN THE
LOW 90S. SFC TROUGH THEN BEGINS TO DEEPEN UNDER THE RIDGE ALOFT. 850
AND 700 MB GRADIENTS TIGHTEN UP ENOUGH TO SUPPORT STRONG WINDS.
GUIDANCE SUGGESTS WINDS WILL REACH INTO THE 30KT TO 35KT RANGE ACROSS
MOST OF THE PANHANDLES. SO DECIDED TO ISSUE A HIGH WIND WATCH FOR THE
ENTIRE CWA....BUT THINKING THE FAVORED AREA FOR THE HIGH WINDS WILL
BE IN THE SOUTHWEST TO EASTERN CWA. ADVISORY WINDS MAY BE MORE IN ORDER
FOR THE NORTHWEST PANHANDLES AS THIS AREA WILL BE CLOSER TO THE
CENTER OF THE LOW. LIMITING FACTOR WILL BE THE MIXING POTENTIAL...BUT
WITH THE GRADIENTS THIS TIGHT THOUGHT IT BEST TO GO WITH THE HIGH
WIND WATCH. WITH THE STRONG SOUTHWEST TO WESTERLY FLOW...EXPECTING
DRY AIR ADVECTION THROUGH THE DAY. THIS SHOULD PUSH THE DRYLINE INTO
THE EXTREME EASTERN PANHANDLES. WITH THE STRONG WINDS AND DRY AIR IN
PLACE...LOOKS LIKE RED FLAG CONDITIONS WILL EXIST ACROSS THE WESTERN
PANHANDLES. HOWEVER...RECENT RAINS AND MOIST VEGETATION MAY KEEP THE
FIRE DANGER RATING IN THE LOW TO MODERATE RANGE. SO WILL HOLD OFF ON A
RED FLAG WARNING OR FIRE WEATHER WATCH FOR NOW AND LEAN TOWARD A FIRE
DANGER STATEMENT FOR WEDNESDAY.

THURSDAY WILL ONCE AGAIN BE WARM AND DRY AS THE UPPER LOW BEGIN TO
PUSH EAST PROVIDING WESTERLY FLOW ALOFT. A SECOND UPPER TROUGH WILL
BUILD TOWARD SOUTHERN CALIFORNIA BRINGING THE UPPER FLOW AROUND TO
THE SOUTHWEST. A COLD FRONT WILL DISLODGE AND MOVE SOUTH ACROSS THE
PANHANDLES. THIS WILL BRING COOLER TEMPS FRIDAY AND ALLOW FOR SOME
MOISTURE RETURN. SO KEPT THE POPS IN FOR THE AFTERNOON FRIDAY. ALSO
KEPT THE POPS GOING FOR SATURDAY AND SUNDAY WITH SHORT WAVES EXPECTED
TO MOVE AROUND THE TROUGH THAT WILL BE POSITIONED OVER SOUTHERN
CALIFORNIA. MODELS SHOW THIS TROUGH SLOWLY MOVING EAST ACROSS THE
PANHANDLES THROUGH MONDAY. SO DECIDED TO EXTEND SLIGHT CHANCE POPS
INTO MONDAY MORNING. WITH THE UPPER LOW IN PLACE...TEMPS SHOULD BE
MILD AND LINGER IN THE UPPER 80S THROUGH THE WEEKEND AND EARLY PART
OF NEXT WEEK.

JJB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                87  64  91  60  89 /  20  20   0   0   0
BEAVER OK                  88  64  92  63  88 /  20  20   0   0   0
BOISE CITY OK              89  60  91  56  85 /  20  20   0   0   0
BORGER TX                  90  67  92  66  93 /  20  20   0   0   0
BOYS RANCH TX              91  66  95  62  89 /  20  20   0   0   0
CANYON TX                  87  64  91  60  89 /  20  20   0   0   0
CLARENDON TX               88  65  92  68  92 /  20  20   0   0   0
DALHART TX                 89  61  91  57  86 /  20  20   0   0   0
GUYMON OK                  89  64  94  59  88 /  20  20   0   0   0
HEREFORD TX                86  64  90  60  87 /  20  20   0   0   0
LIPSCOMB TX                88  67  92  67  90 /  20  20   0   0   0
PAMPA TX                   87  66  90  66  91 /  20  20   0   0   0
SHAMROCK TX                88  68  93  69  94 /  20  20   0   0   0
WELLINGTON TX              90  68  94  71  96 /  20  20   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

03/14
Hazardous weather outlook, Jun 5, 12:51 AM CDT, 3 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1251 AM CDT TUE JUN 5 2007

OKZ001>003-TXZ001>020-051100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1251 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. SEVERE THUNDERSTORMS
ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TUESDAY AND TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE
DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY
HEAVY RAINFALL WILL CONTINUE. WINDY CONDITIONS WILL DEVELOP ON
WEDNESDAY AND WEDNESDAY EVENING...WHICH WILL LEAD TO AN INCREASE IN
FIRE DANGER. THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE SATURDAY AND SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION DURING THE LATE AFTERNOON AND EVENING HOURS ON TUESDAY.

COCKRELL

Nearby

High Wind Watches in Texas, 2007High Wind Watches in Oklahoma, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.